Alert archive / Missouri / Red Flag Warnings in 2025
Red Flag Warning 7, NWS St. Louis, MO
NWS St. Louis, MO issued this red flag warning at Mar 20, 2025, 2:30 PM CDT for 30 counties in Missouri; 15 counties in Illinois. It took effect at Mar 21, 2025, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 2:30 PM CDT (19:30 UTC)
- In effect from
- Mar 21, 2025, 12:00 PM CDT
- Expired
- Mar 21, 2025, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS St. Louis, MO
All 45 counties
Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Dent County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
760 WWUS83 KLSX 201930 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 230 PM CDT Thu Mar 20 2025 ILZ058-059-079-098>102-MOZ047>052-059>065-072>075-083>085-099- 210330- /O.NEW.KLSX.FW.W.0007.250321T1700Z-250322T0000Z/ Greene IL-Macoupin IL-Randolph IL-Calhoun IL-Jersey IL-Madison IL- Saint Clair IL-Monroe IL-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO- Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Dent MO-Iron MO-Madison MO-Reynolds MO- 230 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL, SOUTHEASTERN, AND EAST-CENTRAL MISSOURI AS WELL AS SOUTHWESTERN ILLINOIS... The National Weather Service in St Louis has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 079, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 047, 048, 049, 050, 051, 052, 059, 060, 061, 062, 063, 064, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * TIMING... * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Pfahler
3 follow-up statements
319 WWUS83 KLSX 210757 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 257 AM CDT Fri Mar 21 2025 ILZ060-064-069-074-097-MOZ036-041-042-211600- /O.EXA.KLSX.FW.W.0007.250321T1700Z-250322T0000Z/ Montgomery IL-Bond IL-Clinton IL-Washington IL-Pike IL-Pike MO- Boone MO-Audrain MO- 257 AM CDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in St Louis has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...In Illinois, Fire Weather Zones 060, 064, 069, 074 and 097. In Missouri, Fire Weather Zones 036, 041 and 042. * TIMING...Noon to 7 PM CDT. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...20 to 25 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ ILZ058-059-079-098>102-MOZ047>052-059>065-072>075-083>085-099- 211600- /O.CON.KLSX.FW.W.0007.250321T1700Z-250322T0000Z/ Greene IL-Macoupin IL-Randolph IL-Calhoun IL-Jersey IL-Madison IL- Saint Clair IL-Monroe IL-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO- Franklin MO-Saint Louis MO-Saint Louis City MO-Jefferson MO- Crawford MO-Washington MO-Saint Francois MO-Sainte Genevieve MO- Dent MO-Iron MO-Madison MO-Reynolds MO- 257 AM CDT Fri Mar 21 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MUCH OF CENTRAL / EASTERN MISSOURI AND SOUTHWEST ILLINOIS... * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 079, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 047, 048, 049, 050, 051, 052, 059, 060, 061, 062, 063, 064, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * TIMING...Noon to 7 PM CDT. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...20 to 25 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ 19
157 WWUS83 KLSX 211831 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 131 PM CDT Fri Mar 21 2025 ILZ095-096-MOZ018-019-026-027-034-035-220000- /O.EXA.KLSX.FW.W.0007.000000T0000Z-250322T0000Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO- Ralls MO- 131 PM CDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST MISSOURI AND WEST- CENTRAL ILLINOIS... The National Weather Service in St Louis has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...In Illinois, Fire Weather Zones 095 and 096. In Missouri, Fire Weather Zones 018, 019, 026, 027, 034 and 035. * TIMING...Noon to 7 PM CDT. * WINDS...Southwest 20 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 22 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ ILZ058>060-064-069-074-079-097>102-MOZ036-041-042-047>052-059>065- 072>075-083>085-099-220000- /O.CON.KLSX.FW.W.0007.000000T0000Z-250322T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Clinton IL- Washington IL-Randolph IL-Pike IL-Calhoun IL-Jersey IL-Madison IL- Saint Clair IL-Monroe IL-Pike MO-Boone MO-Audrain MO-Moniteau MO- Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO- Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Dent MO- Iron MO-Madison MO-Reynolds MO- 131 PM CDT Fri Mar 21 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL, SOUTHEAST, AND EAST-CENTRAL MISSOURI AS WELL AS PORTIONS OF SOUTHWESTERN ILLINOIS... * AFFECTED AREA...In Illinois, Fire Weather Zones 058, 059, 060, 064, 069, 074, 079, 097, 098, 099, 100, 101 and 102. In Missouri, Fire Weather Zones 036, 041, 042, 047, 048, 049, 050, 051, 052, 059, 060, 061, 062, 063, 064, 065, 072, 073, 074, 075, 083, 084, 085 and 099. * TIMING...Noon to 7 PM CDT. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 17 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and dry fuels can contribute to extreme fire behavior. && $$ Pfahler
279 WWUS83 KLSX 212351 RFWLSX URGENT - FIRE WEATHER MESSAGE National Weather Service St Louis MO 651 PM CDT Fri Mar 21 2025 ILZ058>060-064-069-074-079-095>102-MOZ018-019-026-027-034>036-041- 042-047>052-059>065-072>075-083>085-099-220100- /O.EXP.KLSX.FW.W.0007.000000T0000Z-250322T0000Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Clinton IL- Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-Calhoun IL- Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-Lewis MO- Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Dent MO- Iron MO-Madison MO-Reynolds MO- 651 PM CDT Fri Mar 21 2025 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... Relative humidity values will be rising this evening as temperatures cool, and winds will also be diminishing over the next few hours. Therefore the Red Flag Warning will be allowed to expire at 7 PM. $$ Carney
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this red flag warning went out at Mar 20, 12:46 PM CDT, 1 hour 44 minutes earlier. Its key messages:
- Elevated fire danger is expected to persist in southeast Missouri today, expanding to the whole area for Friday afternoon.
- Widespread beneficial rainfall is forecast Saturday night into Sunday, with probabilities of at least a quarter inch of rain ranging from 50-80% across the area.
Area forecast discussion, Mar 20, 12:46 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1246 PM CDT Thu Mar 20 2025 .KEY MESSAGES... - Elevated fire danger is expected to persist in southeast Missouri today, expanding to the whole area for Friday afternoon. - Widespread beneficial rainfall is forecast Saturday night into Sunday, with probabilities of at least a quarter inch of rain ranging from 50-80% across the area. && .SHORT TERM... (Through Late Friday Afternoon) Issued at 313 AM CDT Thu Mar 20 2025 The cold front has moved through the remainder of the CWA, with much cooler air continuing to infiltrate the region. Regional radar shows some light precipitation continuing across the area beneath an area of low stratus. Observations show that this precipitation is very light, and the expectation is chances for anything measurable is very low. Most of the precipitation should be flurries given very low wetbulb zero heights, but some sprinkles are possible in parts of east central and southeast Missouri as well as southwest Illinois especially where surface temperatures and associated wetbulb zero heights are higher. In these locations, the sprinkles/drizzle should end as flurries early this morning. Any flurries or sprinkles should quickly exit the area by mid morning, with decreasing cloudiness for the remainder of the day. A vast majority of the area should experience plenty of sunshine, but it still will be pretty chilly for mid/late March. Temperatures aloft at 850 hPa are in the -5 to -7C range, which are at or below the 10th percentile of climatology. Highs in the mid 40s to low 50s are forecast for this afternoon. It will feel colder than that too given brisk northwest winds. These winds will subside gradually however throughout the day as a weak ridge of surface high pressure quickly approaches from the west. The surface ridge axis is expected to slide into the mid south/Ohio Valley tonight, with light southerly return flow commencing in its wake. Lows tonight are forecast to be in the low to mid 30s, with the warmest conditions in parts of central and northeast Missouri where southerly wind speeds will be a bit stronger. The exception is in favored valleys in portions of east central and southeast Missouri. In these locations, lows in the upper 20s are forecast. Model guidance has a very consistent warm bias in these retreating surface high scenarios in/near the eastern Ozarks. Some mid 20s cannot be ruled out either given dewpoints in the low 20s tonight. A quick warmup will occur on Friday as southerly winds increase and veer a bit to the southwest ahead of an approaching cold front. Highs in the low to mid 60s are forecast, and only look to be limited by an increase in midlevel cloudiness. Wind gusts of 30-40+ mph are forecast, with the highest speeds in parts of northeast Missouri and west-central Illinois early-mid afternoon. Model soundings show speeds of 45-50 knots at the top of the boundary layer, so cannot rule out at least isolated advisory criteria gusts (39+ knots). What is more certain is another day of elevated fire danger across the whole area due to the combination of the aforementioned gusty southerly winds, low relative humidity values, and dry fuels. Gosselin && .LONG TERM... (Friday Night through Wednesday) Issued at 313 AM CDT Thu Mar 20 2025 (Friday Night - Saturday) A cold front will move through the bi-state area Friday night, with slightly cooler air moving in behind the boundary. Chances of rain appear pretty low with this feature, due to weak moisture return and the stronger mid/upper level forcing for ascent staying to our northeast. LREF probabilities are now down to 10-20% for any measurable rainfall, and even that is confined to western Illinois. These chances have dropped about 15-20% compared to 24 hours ago. Given these trends, PoPs were removed Friday night. (Saturday Night - Sunday) Another midlevel shortwave trough will be quickly on its predecessor's heels. This system continues to have a much stronger signal of widespread, beneficial rainfall across the area. Deterministic model guidance shows increasing diffluence ahead of the midlevel shortwave with strong low-level moisture advection just north of a surface warm front. Widespread rain with embedded (elevated) convection looks like a good bet Saturday night. At the moment, the southern half of the area seems favored for the heavier rainfall totals. LREF odds for at least 0.25" of rain range from 50- 80%, with the highest chance in southeast Missouri and southwest Illinois. Chances for at least 0.50" drop off, but still are in the 30-45% range. Given the dryness and dry fuels, this rainfall would be much appreciated and much needed. (Sunday Night - Wednesday) Ensemble guidance remains in good agreement with respect to the mid/upper level flow pattern over the CONUS. A ridge is forecast to be located near the west coast, with troughing centered across the Great Lakes/southeast Canada. That leaves northwest flow aloft across the mid-Mississippi Valley. This should overall be a more tranquil, quiet weather pattern with dry weather favored. Temperatures will be the primary concern, with a fair amount of uncertainty in both highs and lows due to our area being between the anomalous warmth to our west and anomalous cold centered to our east. Spread between the 25th/75th percentile on the NBM ranges from 10-15 degrees for afternoon highs, and 5-10 degrees for overnight lows. Gosselin && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1245 PM CDT Thu Mar 20 2025 Dry and VFR flight conditions are expected to persist through the TAF period at all terminals. Gusty northwesterly winds will slacken this evening with the arrival of a surface pressure ridge and then tend to become southerly overnight as this ridge shifts to the east. A southwesterly low-level jet will also spread into the region early Friday morning, but confidence is low that any impactful LLWS will result. On Friday, gusty southwesterly winds are expected, occasionally reaching 30 to 38 kt during late morning into afternoon. Pfahler && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 20, 3:22 AM CDT, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 322 AM CDT Thu Mar 20 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-210830- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 322 AM CDT Thu Mar 20 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Elevated fire danger is forecast to continue today across southeast Missouri. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Elevated fire danger is expected areawide on Friday afternoon due to the combination of gusty southerly winds, low relative humidity values, and dry fuels. There is a slight chance of thunderstorms Saturday night and Sunday across portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Gosselin
Nearby
Red Flag Warnings in Missouri, 2025Red Flag Warnings in Illinois, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.